Papers of Brian H. Bowditch


To download a plain TeX version of my bibliography, click here.

To view all the abstracts together, click here.

[1] (with D.B.A.Epstein) ``Natural triangulations associated to a surface'' : Topology 27 (1988) 91-117. Abstract.

[2] ``Singular euclidean structures on surfaces'' : J. London Math. Soc. 44 (1991) 553-565. Abstract.

[3] (with M.S.Paterson and W.F.McColl) ``Planar acyclic computation'' : Information and Computation 90 (1991) 178-193. Abstract.

[4] ``Notes on Gromov's hyperbolicity criterion for path-metric spaces'' : in ``Group theory from a geometrical viewpoint'' (ed. E. Ghys, A. Haefliger, A. Verjovsky), World Scientific (1991) 64-167. Abstract.

[5] ``Geometrical finiteness for hyperbolic groups'' : J. Funct. Anal. 113 (1993) 245-317. Abstract.

[6] ``The minimal volume of the plane'' : J. Austral. Math. Soc. 55 (1993) 23-40. Abstract.

[7] ``Discrete parabolic groups'' : J. Differential Geom. 38 (1993) 559-583. Abstract.

[8] ``Some results on the geometry of convex hulls in manifolds of pinched negative curvature'' : Comment. Math. Helv. 69 (1994) 49-81. Abstract.

[9] (with G.Mess) ``A 4-dimensional Kleinian group'' : Trans. Amer. Math. Soc. 344 (1994) 391-405. Abstract.

[10] ``Geometrical finiteness with variable negative curvature'' : Duke Math. J., 77 (1995) 229-274. Abstract.

[11] (with C.Maclachlan and A.W.Reid) ``Arithmetic hyperbolic surface bundles'' : Math. Annalen, 302 (1995) 31-60. Abstract.

[12] ``A short proof that a subquadratic isoperimetric inequality implies a linear one'' : Michigan Math. J. 42 (1995) 103-107. Abstract.

[13] ``Notes on locally CAT(1) spaces'' : in ``Geometric group theory'', (ed. R. Charney, M. Davis, M. Shapiro), de Gruyter (1995) 1-48. Abstract.

[14] ``Minkowskian subspaces of non-positively curved metric spaces'' : Bull. London Math. Soc. 27 (1995) 575-584. Abstract.

[15] ``A proof of McShane's identity via Markoff triples'' : Bull. London Math. Soc. 28 (1996) 73-78. Abstract.

[16] ``A class of incomplete non-positively curved manifolds'' : Pacific J. Math. 172 (1996) 1-39. Abstract.

[17] ``A variation of McShane's identity for once-punctured torus bundles'' : Topology 36 (1997) 325-334. Abstract.

[18] ``Markoff triples and quasifuchsian groups'' : Proc. London. Math. Soc. 77 (1998) 697-736. Abstract.

[19] ``Spaces of geometrically finite representations'' : Ann. Acad. Sci. Fenn. Math. 23 (1998) 389-414. Abstract.

[20] ``Continuously many quasiisometry classes of 2-generator groups'' : Comment. Math. Helv. 73 (1998) 232-236. Abstract.

[21] ``Cut points and canonical splittings of hyperbolic groups'' : Acta Math. 180 (1998) 145-186. Abstract.

[22] ``Group actions on trees and dendrons'' : Topology 37 (1998) 1257-1298. Abstract.

[23] ``A topological characterisation of hyperbolic groups'' : J. Amer. Math. Soc. 11 (1998) 643-667. Abstract.

[24] ``Boundaries of strongly accessible hyperbolic groups'' : in ``The Epstein Birthday Schrift'', Geometry and Topology Monographs Volume 1 (ed. I.Rivin, C.Rourke, C.Series), International Press (1998) 51-97. Abstract.

[25] ``Convergence groups and configuration spaces'' : in ``Geometric Group Theory Down Under, Proceedings of a Special Year in Geometric Group Theory, Canberra, Australia'' (ed. J.Cossey, C.F.Miller III, W.D.Neumann, M.Shapiro), de Gruyter (1999), 23-54. Abstract.

[26] ``Treelike structures arising from continua and convergence groups'' : Memoirs Amer. Math. Soc. Volume 662 (1999). Abstract.

[27] ``Connectedness properties of limit sets'' : Trans. Amer. Math. Soc. 351 (1999) 3673-3686. Abstract.

[28] ``Boundaries of geometrically finite groups'' : Math. Z. 230 (1999) 509-527. Abstract.

[29] ``A variation on the unique product property'' : J. London Math. Soc. 62 (2000) 813-826. Abstract.

[30] (with J.Crisp) ``Archimedean actions on median pretrees'' : Math. Proc. Camb. Phil. Soc. 130 (2001) 383-400. Abstract.

[31] ``Peripheral splittings of groups'' : Trans. Amer. Math. Soc. 353 (2001) 4057-4082. Abstract.

[32] ``Splittings of finitely generated groups over two-ended subgroups'' : Trans. Amer. Math. Soc. 354 (2002) 1049-1078. Abstract.

[33] ``Groups acting on Cantor sets and the end structure of graphs'' : Pacific J. Math. 207 (2002) 31-60. Abstract.

[34] ``Planar groups and the Seifert conjecture'' : J. reine angew. Math. 576 (2004) 11-62. Abstract.

[35] ``Hausdorff dimension and dendritic limit sets'' : Math. Annalen 332 (2005) 667-676. Abstract.

[36] ``Hyperbolic 3-manifolds and the geometry of the curve complex'' : in ``European Congress of Mathematics, Stockholm, June 27 - July 2, 2004'' (ed. A.Laptev) European Mathematical Society Publishing House (2005) 103-115. Abstract.

[37] ``Intersection numbers and the hyperbolicity of the curve complex'' : J. reine angew. Math. 598 (2006) 105-129. Abstract.

[38] ``A course on geometric group theory'' : MSJ Mem. Vol 16 (2006). Abstract.

[39] ``The Cannon-Thurston map for punctured-surface groups'' : Math. Z. 255 (2007) 35-76. Abstract.

[40] ``The angel game in the plane'' : Combin. Probab. Comput. 16 (2007) 345-362. Abstract.

[41] ``Systems of bands in hyperbolic 3-manifolds'' : Pacific J. Math. 232 (2007) 1-42. Abstract.

[42] ``Length bounds on curves arising from tight geodesics'' : Geom. Funct. Anal. 17 (2007) 1001-1042, Abstract.

[43] ``Tight geodesics in the curve complex'' : Invent. Math. 171 (2008) 281-300. Abstract.

[44] ``Atoroidal surface bundles over surfaces'' : Geom. Funct. Anal. 19 (2009) 943-988. Abstract.

[45] ``Notes on tameness'' : Enseign. Math. 56 (2010) 229-285. Abstract.

[46] ``Relatively hyperbolic groups'' : Internat. J. Algebra and Computation. 22 (2012) 1250016, 66pp. Abstract.

[47] ``An upper bound for injectivity radii in convex cores'' : Groups, Geom. Dyn. 7 (2013) 109-126. Abstract.

[48] ``Invariance of coarse median spaces under relative hyperbolicity'' : Math. Proc. Camb. Phil. Soc. 154 (2013) 85-95. Abstract.

[49] ``Coarse median spaces and groups'' : Pacific J. Math. 261 (2013) 53-93. Abstract.

[50] ``Stacks of hyperbolic spaces and ends of 3-manifolds'' : in ``Geometry and Topology Down Under'', Contemporary Mathematics Vol. 597, (eds. C.D.Hodgson, W.H.Jaco, M.G.Scharlemann, S.Tillman) American Mathematical Society (2013) 65-138. Abstract.

[51] ``Embedding median algebras in products of trees'' : Geom. Dedicata 170 (2014) 157-176. Abstract.

[52] ``Uniform hyperbolicity of the curve graphs'' : Pacific J. Math. 269 (2014) 269-280. Abstract.

[53] ``Quasiconvexity of bands in hyperbolic 3-manifolds'' : J. Austral. Math. Soc. 96 (2014) 167-185. Abstract.

[54] ``Some properties of median metric spaces'' : Groups, Geom. Dyn. 10 (2016) 279-317. Abstract.

[55] ``Quasi-isometric maps between products of hyperbolic spaces'' : Internat. J. Algebra and Computation 26 (2016) 619-633. Abstract

[56] ``Rigidity of the strongly separating curve graph'' : Michigan Math. J. 65 (2016) 813-832. Abstract

[57] ``Large-scale rank and rigidity of the Teichmüller metric'' : preprint, Warwick 2015. To appear in J. Topol. Abstract

[58] (with Francesca Iezzi) ``Projections of the sphere graph to the arc graph of a surface'' : preprint, Warwick 2015. To appear in J. Topol. Anal. Abstract

[59] ``One-ended subgroups of mapping class groups'' : preprint, Warwick 2007. To appear in ``Hyperbolic geometry and geometric group theory'' (eds. K.Fujiwara, S.Kojima, K.Ohshika) Advanced Studies in Pure Mathematics, Mathematical Society of Japan. Abstract.

[60] ``Train tracks and surface groups acting on hyperbolic spaces'' : preprint, Warwick 2010. Abstract.

[61] ``Surface group actions and length bounds'' : preprint, Warwick 2010. Abstract.

[62] ``Coarse hyperbolic models for 3-manifolds'' : preprint, Warwick 2010. Abstract.

[63] ``The ending lamination theorem'' : preprint, Warwick 2011. Abstract.

[64] ``Large-scale rigidity properties of the mapping class groups'' : preprint, Warwick 2015. Abstract

[65] ``Large-scale rank and rigidity of the Weil-Petersson metric'' : preprint, Warwick 2015. Abstract

[66] ``Median and injective metric spaces'' : preprint, Warwick 2015. Abstract

[67] (with Makoto Sakuma) ``The action of the mapping class group on the space of geodesic rays of a punctured hyperbolic surface'' : preprint, Warwick/Hiroshima 2016. Abstract

[68] ``Notes on coarse median spaces'' : preprint, Warwick 2017. Abstract